Panic Disorder and relapse after dosage reduce

Hi all,

First of all i am feeling great to have found this community and after reading all the support you guys give i decided to write my own question about panic disorder.

So a brief introduction about my self.

I am a male man at 28 years old at my 20s i was diagnosed with panic attacks and was prescibed seroxat and clonazepam so the meds worked well and after 2 weeks i was back to normal.

At my 21 i decided to stop the meds and everything went fine for 2 years with no medication at all but thats were i got a relapse and i was once again back to meds, this time i was prescribed cipralex and clonazepam again all thing went well and i stayed on the meds till now.

I was gaining weight and my gp changed cipralex to zoloft.

Everything was fine in my life finished college got married had a baby boy and im now waiting a second and lastly got a very good promotion in work with good payment!

Finally after my introduction i will love to ask my questions about zoloft relapse.

I was on zoloft 100mg for 4 years now and decided to reduce the dosage with my gp to 50mg. After 6 months on 50mg i had a bad relapse which ended me in the ER.

Called my gp and said i should go back to 100mg again so i did its been 4 days now with little improvment in my anxiety.

How long does it need for a dosage increase to work?

Has anyone experienced something similar?

10 Replies

oldestnewest
  • Hi and welcome here. I'm glad you found us 😊

    If you have questions around meds your gp would be the best one to ask, in my opinion times can vary person to person, so how Ines experience is may not necessarily be same for you. 4 days doesn't seem long but I'm not a dr , maybe ask him/her ..sorry I'm not more helpful

    Best wishes and I do hope things settle down soon

  • Zoloft, it varies with each individual but standard is about 2 weeks. So hang tight!😁

  • Thank you that what i was thinking as well but the medication was allready in my system as i was on 50mg or there is no diferrence?

  • Hi if you increase the dosage it can take up to 6 weeks before you start fully feeling the effect. Be patient and hold on to hope.

  • I had a very similar experience with zoloft. I was on 75mg and titrated off very carefully over a few months. I had a terrible relapse in my anxiety and got back on the Zoloft. It took longer to start working and I ended up having to take a higher dose than before. I think going from 100mg to 50mg is too drastic at once. My doctor is now trying me on Buspar and I'm titrating off the Zoloft again. I experience memory loss with SSRI's and that's really bothersome to me.

  • Hi just an update: i am day 7 on increasing the dosage to 100mg and im starting feeling better my anxiety reduced a bit and ive done my first CBT session which was really helpful.

  • Update in day 8 on 100mg zoloft. I am starting to feel even better little difficulty getting through the morning with wake up anxiety but overall i can see glimpses of hope and my mind is starting making hopeful thoughts

  • Update on day 13. My overall anxiety has reduced dramatically i seem to be more logical on my thoughts and things are looking that are moving to normal.

    I still though have some morning anxiety but is starting to slowly fade away.

    I have some weakness as i had trouble eating these days but i will push my self for eating now.

  • Update on day 16 on zoloft 100mg:

    I had some really good days and some bad days with increased anxiety i believe its still early for the z to work properly.

    My only bad thought is that if the z is really working or really pooped out since i was taking it for 5 years lowered the dosage had a relapse and increased the dosage.

  • Update on day 22: Things are really getting back to normal. The anxiety is there but pretty managable.

    The fear that z is not working is now almost gone and my sleep is getting better.

    I have now started to slowly wean off clonazepam.

    Im starting to help my self more this time by doing weekly CBT sessions.

You may also like...